Alert archive / Alabama / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 22, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Mar 30, 2004, 12:35 PM CST for Winston County, Alabama. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 30, 2004, 12:35 PM CST (18:35 UTC)
- Expired
- Mar 30, 2004, 1:15 PM CST
- In force
- 40 min
- Issued by
- NWS Birmingham, AL
- Area
- Counties, with a storm outline in the text
County Winston County, AL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 30, 12:15 PM CST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 6.6 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1366 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- -148 m²/s²
- 0-3 km storm-relative helicity
- -171 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
937 WUUS54 KBMX 301835 SVRBHM ALC133-301915- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 1234 PM CST TUE MAR 30 2004 THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WINSTON COUNTY IN NORTHWEST ALABAMA * UNTIL 115 PM CST * AT 1232 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR HALEYVILLE ...MOVING EAST AT 15 MPH. * LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...ADDISON..HALEYVILLE.. LARGE HAIL IS LIKELY WITH THIS STORM. IF YOU ARE IN THE PATH OF THIS STORM...MOVE INSIDE...AND STAY AWAY FROM WINDOWS. CALL 1-800-856-0758 TO REPORT SEVERE WEATHER. LAT...LON 3429 8762 3415 8755 3417 8715 3430 8730 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 30, 11:18 AM CST, 1 hour 17 minutes earlier.
Area forecast discussion, Mar 30, 11:18 AM CST, 1 hour 17 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE BIRMINGHAM AL 1118 AM CST TUE MAR 30 2004 .SHORT TERM...MONITORING THE POSSIBILITY OF SCATTERED THUNDERSTORMS DEVELOPING THIS AFTERNOON...MAINLY NORTH OF INTERSTATE 20...AHEAD OF A LOW PRESSURE DISTURBANCE. AT 11 AM CST...SKIES WERE MOSTLY SUNNY OVER THE MUCH OF THE AREA. SOME CLOUDS WILL DEVELOPING AND MOVING INTO WEST CENTRAL AND NORTHWEST ALABAMA. TEMPERATURES WERE MAINLY IN THE 60S. THE SURFACE TROUGH ASSOCIATED WITH THE APPROACHING LOW PRESSURE DISTURBANCE EXTENDED ACROSS MIDDLE TENNESSEE INTO NORTHERN MISSISSIPPI. THE LOW PRESSURE DISTURBANCE WILL SWING THROUGH THE AREA THIS AFTERNOON. THE ATMOSPHERE WILL BE UNSTABLE AS MUCH COLDER AIR ALOFT MOVES OVER THE AREA. THOUGH MOISTURE IS LIMITED...EXPECT SCATTERED SHOWERS AND THUNDERSTORMS TO DEVELOP EARLY THIS AFTERNOON...MAINLY ALONG AND NORTH OF INTERSTATE 20. AREAS NORTH OF INTERSTATE 59 WILL BE AFFECTED EARLY AFTERNOON...WHILE AREAS SOUTH WILL BE AFFECTED LATE AFTERNOON INTO EARLY EVENING. A FEW OF THESE STORMS ARE CAPABLE OF PRODUCING HAIL AND DAMAGING WINDS AS MOST OF THE AREA IS OUTLOOKED FOR A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON. THE SHOWERS AND STORMS WILL WEAKEN CONSIDERABLY JUST AFTER SUNSET AS THE ATMOSPHERE COOLS AND STABILIZES. TEMPERATURES APPEAR TO BE ON TRACK FOR THIS AFTERNOON. && .UPDATE...WILL INCREASE RAIN CHANCES AND SKY COVER THIS AFTERNOON OVER THE NORTHERN HALF OF THE AREA. WILL TWEAK WINDS AS WELL. && .PRELIMINARY NUMBERS... BIRMINGHAM 68 41 57 40 59 / 50 20 10 10 MONTGOMERY 74 45 64 41 64 / 20 30 00 10 && .BMX WATCHES/WARNINGS/ADVISORIES...NONE. && MBS/91
Hazardous weather outlook, Mar 30, 7:13 AM CST, 5 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 713 AM CST TUE MAR 30 2004 ALZ011>015-017>050-301515- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 713 AM CST TUE MAR 30 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE (TODAY AND TONIGHT)... AFTERNOON HEATING...COUPLED WITH AN UPPER LEVEL LOW SWINGING ACROSS CENTRAL ALABAMA...WILL CREATE CONDITIONS IN WHICH A FEW STRONG THUNDERSTORMS COULD DEVELOP THIS AFTERNOON. THESE STORMS WILL BE ISOLATED IN NATURE...AND CAPABLE OF PRODUCING SMALL HAIL...AND LOCALLY GUSTY WINDS. .DAYS TWO THROUGH SEVEN (WEDNESDAY THROUGH MONDAY)... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT ANTICIPATED.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 12:02 PM CST | Severe Thunderstorm Warning | BMX | Marion | 58 min |
| Mar 30, 12:56 PM CST | Severe Thunderstorm Warning | BMX | Marion | 64 min |
| Mar 30, 1:15 PM CST | Severe Thunderstorm Warning | BMX | Winston | 30 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.